Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Is the white sticky vaginal discharge due to a yeast infection?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 362 Questions
i had a yeast infection 1 week and a half ago. I took Monistat 1 day. everything seemed to be okay. About 3 days ago I noticed I have a odd white pasty sticky cream-like discharge. There is no odor. I dont itch. Is it normal? Is my body adjusting?
Posted Sun, 29 Apr 2012 in Vaginal and Uterus Health
Answered by Dr. Kiran Kumar 12 minutes later

Thanks for your query.

Monistat is a antifungal medication (Miconazole) which is used to treat yeast and fungal infections.
Fungal infection usually presents are vaginal discharge, itching, white patches, burning micturition and so on. Usually a single dose of monistat is sufficient to cure the infection..

You have mentioned that you have white pasty and sticky cream-like discharge.
Well, some times, white discharge can occur in normal health and normal females. However, it can also suggest an early fungal infection. The itching, odour and irritation can develop couple of days later. If this not usual for your, do get your self evaluated. Its will also be appropriate to consider taking a second dose of Monistat.

Usually, normal discharges settle down in few days an does not increase.

Hope this answers your query.

Please get back if you need any further information

Thanks and Regards

Dr Kiran
Above answer was peer-reviewed by
Follow-up: Is the white sticky vaginal discharge due to a yeast infection? 24 hours later
i wanted to add that it stays on the vaginal wall. Its a lot of it as well. Its thick and pasty not cottage cheese like at all. sometimes comes out. I stuck my finger to check. I noticed theres a faint metallic smell as well.
Answered by Dr. Kiran Kumar 25 hours later
Hi and thanks again,

I apologies for the delay in answering to you.

Generally the normal vaginal secretions are thin, less in amount and odourless. Based on your description, it seems that the secretions are not normal.

Inview of the recent fungal infection which was partially treatment, recurrence of fungal infections seem like the most likely cause.

Perhaps a physical examination and swab microscopy / KOH smear test / culture can be used to identify the cause.

I would suggest you to try a course of antifungal medications for 10 to 14 days period.

You can consult a gynecologist and get a prescription of the appropriate antifungal, its dose and frequency. The forementioned test can be performed, if the symptoms do not improve.

Hope my answer is adequate and useful to you.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor